Alert archive / New York / Frost Advisories in 2022
Frost Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Oct 2, 2022, 3:30 AM EDT for 14 counties in New York. It took effect at Oct 2, 2022, 10:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2022, 3:30 AM EDT (07:30 UTC)
- In effect from
- Oct 2, 2022, 10:00 PM EDT
- Expired
- Oct 3, 2022, 9:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS71 KBUF 020730 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 330 AM EDT Sun Oct 2 2022 NYZ007-008-021530- /O.NEW.KBUF.FZ.W.0002.221003T0200Z-221003T1300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 330 AM EDT Sun Oct 2 2022 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Lewis counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>006-010>014-019>021-085-021530- /O.NEW.KBUF.FR.Y.0006.221003T0200Z-221003T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 330 AM EDT Sun Oct 2 2022 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. The lowest temperatures will be further inland and away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JLA
5 follow-up statements
633 WWUS71 KBUF 021420 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1020 AM EDT Sun Oct 2 2022 NYZ007-008-022230- /O.CON.KBUF.FZ.W.0002.221003T0200Z-221003T1300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1020 AM EDT Sun Oct 2 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Lewis counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>006-010>014-019>021-085-022230- /O.CON.KBUF.FR.Y.0006.221003T0200Z-221003T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1020 AM EDT Sun Oct 2 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. The lowest temperatures will be further inland and away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
502 WWUS71 KBUF 021945 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 345 PM EDT Sun Oct 2 2022 NYZ007-008-030400- /O.CON.KBUF.FZ.W.0002.221003T0200Z-221003T1300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 345 PM EDT Sun Oct 2 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Lewis counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>006-010>014-019>021-085-030400- /O.CON.KBUF.FR.Y.0006.221003T0200Z-221003T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 345 PM EDT Sun Oct 2 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. The lowest temperatures will be further inland and away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
490 WWUS71 KBUF 030240 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1040 PM EDT Sun Oct 2 2022 NYZ007-008-031100- /O.CON.KBUF.FZ.W.0002.000000T0000Z-221003T1300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1040 PM EDT Sun Oct 2 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the lower 30s. * WHERE...Jefferson and Lewis counties. * WHEN...Until 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>006-010>014-019>021-085-031100- /O.CON.KBUF.FR.Y.0006.000000T0000Z-221003T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1040 PM EDT Sun Oct 2 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...Until 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
453 WWUS71 KBUF 030726 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 326 AM EDT Mon Oct 3 2022 NYZ007-008-031300- /O.CON.KBUF.FZ.W.0002.000000T0000Z-221003T1300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 326 AM EDT Mon Oct 3 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s. * WHERE...Jefferson and Lewis counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>006-010>014-019>021-085-031300- /O.CON.KBUF.FR.Y.0006.000000T0000Z-221003T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 326 AM EDT Mon Oct 3 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JLA
238 WWUS71 KBUF 031244 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 844 AM EDT Mon Oct 3 2022 NYZ007-008-031345- /O.EXP.KBUF.FZ.W.0002.000000T0000Z-221003T1300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 844 AM EDT Mon Oct 3 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm through the morning. $$ NYZ001>006-010>014-019>021-085-031345- /O.EXP.KBUF.FR.Y.0006.000000T0000Z-221003T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 844 AM EDT Mon Oct 3 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm through the morning. $$ TMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:31 AM EDT, 59 minutes earlier.
Area forecast discussion, Oct 2, 2:31 AM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
231 AM EDT Sun Oct 2 2022
.SYNOPSIS...
The remnants of Ian may bring a few showers into the western
Southern tier tonight. Otherwise, extensive cloud cover will
prevail. Any showers along with cloud cover will pull away from
the area Sunday. A chilly night Sunday night could bring some
frost to interior sections. Dry, fall-like weather will persist
for much of the week ahead.
&&
.NEAR TERM /THROUGH TODAY/...
Cloud cover will increase and thicken over the area tonight as
a backdoor front will drop southward by daybreak and the
remnants of Ian will move further north, but eventually slides
well off to our south and east. A few showers could still sneak
into the western Southern tier, but expect coverage to be spotty
at best. Gradient tightens between the approaching front to the
north and the remnant low to the south resulting in increasing
northeast winds tonight. Gusts could reach as high as 30-35 mph,
especially for areas closer to the western end of Lake Ontario.
The backdoor front will drop southward through the region Sunday
morning. This will send any shower activity that manages to reach
the western Southern Tier back to the south. High pressure
building into the region behind the front will eventually push
the clouds shield associated with the remnant low away from the
area with increasing sunshine.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Surface high pressure to our north will settle south into the Lower
Lakes Sunday night. This will serve to provide dry and fair weather
across the entire CWA. The only issue will be the potential for
frost. That said...the extent of the frost coverage is the main
challenge. Guidance shows that the pressure gradient will quickly
relax across the area Sunday evening. However...with the sfc high
not completely overhead it's 'likely' there will be some measure of
continued light wind flow throughout the night. This could be the
limiting factor for widespread frost and only in wind sheltered
locations well inland from the lakes. Will continue to mention this
potential in the HWO.
Monday...surface high pressure will settle overhead providing a fine
day across the region. Highs temps expected in the upper 50s across
the higher terrain to lower 60s elsewhere.
Monday night...clear and cool conditions anticipated with some frost
possible. Lows in the 40s near the lakes to 30s inland.
Tuesday and Tuesday night...surface high pressure will weaken a bit
but maintain dry weather. Highs in the 60s with lows in the 40s to
upper 30s in the coldest spots.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Dry weather will continue through the first half of the long term
period with the area of high pressure and ridge still over the
region. With the high pressure slowly sinking southeast toward the
mid-Atlantic coast, southwesterly flow over the region will continue
to warm temperatures during the first half of the period.
Temperatures on Wednesday and Thursday will be in the low 60s to low
70s from the higher terrain to lower elevations respectively. Sunny
skies on Wednesday will start to fill in with cloud cover from the
northwest to the southeast starting Wednesday night, as a large
trough tracks toward the region.
A trough and developing area of low pressure will track across the
Great Lakes, just north of Lake Ontario from early Friday and into
the first half of the new weekend. A developing cold front will
track across the region as well early Friday. As the trough and
developing sfc low tracks toward the area, shower potential will
increase Thursday night from west to east. Guidance is trending
slower as of the last run with the precip., so current forecast of
evening showers for Thursday across the far western zones may need
to be pushed back later some. But showers are expected from the late
evening over far WNY spreading east into the rest of the area
through the early overnight. Widespread showers with the frontal
passage will slowly scatter out through the day on Friday.
Temperatures aloft dropping to around -5C at 850H will support a
lake response off of both lakes as cold air advection ramps up.
Earlier synoptic showers will be enhanced off of the lakes, before
changing over to mostly a pure lake effect regime. With a northwest
flow over the region, the best chance for showers will be mainly
southeast of the lakes, though an initial westerly component should
bring some showers to the east ends of the lakes. With a fairly
early frontal passage, temps on Friday will be in the upper 40s to
mid 50s, and with cold air advection continuing, Saturday's max
temps will struggle to warm out of the 40s with most areas in the
mid 40s to low 50s. Temperatures, especially across the higher
terrain may cool enough from Friday through Saturday to support a
mix of rain and snow.
The trough and area of low pressure tracking north of the region is
expected to move through fairly quickly, and ridging during the day
on Saturday will slowly scatter out any lake response off the lakes.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
MVFR to lower VFR cigs expected through daybreak for all but ART. A
strengthening northeast flow will bring gusty winds to KBUF, KIAG
and KROC airfields with gusts of 25-30 knots at times early this
morning.
After some lingering low clouds early today, expect clearing skies
from north to south into this afternoon with VFR conditions.
Outlook...
Tonight through Wednesday...VFR.
Thursday...Some restrictions possible in scattered showers.
&&
.MARINE...
Gusty northeast winds through the morning as the pressure gradient
tightens between remnants from Ian and a front dropping in from the
north. The gusty northeast winds and building waves will result in
small craft headlines as outlined below.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 2 AM EDT Monday for LEZ040-041.
Small Craft Advisory until 8 PM EDT this evening for
LOZ030.
Small Craft Advisory until 11 AM EDT Monday for LOZ042-043.
Small Craft Advisory until 11 PM EDT this evening for
LOZ044-045.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...AR
LONG TERM...SW
AVIATION...JLA
MARINE...JLA/TMAHazardous weather outlook, Oct 1, 4:06 AM EDT, 23 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 406 AM EDT Sat Oct 1 2022 NYZ001>008-010>014-019>021-085-020815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 406 AM EDT Sat Oct 1 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Cold temperatures with some frost is expected Sunday night and Monday night inland from the lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-020815- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 406 AM EDT Sat Oct 1 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-020815- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 406 AM EDT Sat Oct 1 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:30 AM EDT | Freeze Warning | BUF | Jefferson, Lewis | 30 hr |
Nearby
Frost Advisories in New York, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.